Alert archive / Texas / Severe Thunderstorm Warnings in 2011

Severe Thunderstorm Warning 293, NWS Fort Worth, TX

May 20, 2011Cooke County, Denton County, Texas

NWS Fort Worth, TX issued this severe thunderstorm warning at May 20, 2011, 2:04 PM CDT for Cooke County, Denton County, Texas. It was in force for 41 min. 2 reports came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
May 20, 2011, 2:04 PM CDT (19:04 UTC)
Expired
May 20, 2011, 2:45 PM CDT
In force
41 min
Issued by
NWS Fort Worth, TX
Area
Storm-based polygon

Counties Cooke County, TX, Denton County, TX

The radar

The Dallas/Ft Worth radar (KFWS), 120 km from the middle of the area, began a volume at 19:04 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
May 20, 2:17 PM CDTHAIL 0.75Gainesville, TX
May 20, 2:18 PM CDTTSTM WND GST 60Gainesville, TXREPORTED IN GAINESVILLE

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 14 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
May 20, 12:28 PM CDTSevere Thunderstorm WatchSPC10 hr

The nearest sounding before it

Fort Worth, TX (KFWD), launched 12:00Z, 7.1 hours before the alert went out and 91 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Fort Worth, TX at 12:00Z on 2011-05-20Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 2657 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Fort Worth, TX at 12:00Z on 2011-05-20The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 129 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
2657 J/kg
Mixed-layer CIN
-30 J/kg
Mixed-layer LCL
545 m above ground
0-6 km bulk shear
19 kt
0-1 km storm-relative helicity
129 m²/s²
0-3 km storm-relative helicity
203 m²/s²
Significant tornado parameter
0.0
Supercell composite
5.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

969 
WUUS54 KFWD 201904
SVRFWD
TXC097-121-201945-
/O.NEW.KFWD.SV.W.0293.110520T1904Z-110520T1945Z/

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE FORT WORTH TX
204 PM CDT FRI MAY 20 2011

THE NATIONAL WEATHER SERVICE IN FORT WORTH HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  COOKE COUNTY IN NORTH CENTRAL TEXAS...
  NORTHWESTERN DENTON COUNTY IN NORTH CENTRAL TEXAS...

* UNTIL 245 PM CDT

* AT 204 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED A
  SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE HAIL...AND
  DAMAGING WINDS IN EXCESS OF 60 MPH.  THIS STORM WAS LOCATED 8 MILES
  WEST OF SANGER...AND MOVING NORTHEAST AT 35 MPH.

* THE SEVERE THUNDERSTORM WILL BE NEAR...
  RAY ROBERTS PARK JOHNSON BRANCH AROUND 220 PM...
  LINDSAY AROUND 225 PM...
  GAINESVILLE AROUND 230 PM...
  CALLISBURG AROUND 245 PM...

THIS WILL IMPACT I-35 BETWEEN MILE MARKERS 480 AND 503.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

FOR YOUR PROTECTION MOVE TO A STURDY SHELTER UNTIL THE STORM HAS
PASSED.

&&

LAT...LON 3388 9694 3342 9694 3320 9739 3343 9738
      3343 9741 3356 9749 3376 9718 3373 9716
      3372 9711 3375 9709 3380 9711 3385 9704
TIME...MOT...LOC 1904Z 221DEG 31KT 3343 9728

$$
42/MM
3 follow-up statements
580 
WWUS54 KFWD 201921
SVSFWD

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE FORT WORTH TX
221 PM CDT FRI MAY 20 2011

TXC097-121-201945-
/O.CON.KFWD.SV.W.0293.000000T0000Z-110520T1945Z/
DENTON TX-COOKE TX-
221 PM CDT FRI MAY 20 2011

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 245 PM CDT
FOR COOKE AND NORTHWESTERN DENTON COUNTIES...

AT 220 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED A 
CLUSTER OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING QUARTER SIZE 
HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH.  THESE STORMS WERE 
CENTERED 4 MILES WEST OF VALLEY VIEW...MOVING NORTHEAST AT 35 MPH.

WIND GUSTS UP TO 60 MPH HAVE BEEN REPORTED IN GAINESVILLE WITH THIS 
CLUSTER OF SEVERE STORMS. 

THE SEVERE THUNDERSTORMS WILL BE NEAR...
  LINDSAY AROUND 225 PM CDT...
  GAINESVILLE AROUND 230 PM CDT...
  CALLISBURG AROUND 245 PM CDT...

THIS WILL IMPACT I-35 BETWEEN MILE MARKERS 480 AND 503.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

HEAVY RAINS MAY FLOOD LOW LYING AREAS SUCH AS STREETS...DITCHES AND
UNDERPASSES. AVOID THESE AREAS AND DO NOT CROSS FLOODED ROADS AS THEY
MAY BE WASHED OUT.

A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 800 PM CDT FRIDAY
EVENING FOR EASTERN TEXAS.

&&

LAT...LON 3388 9694 3342 9694 3320 9739 3343 9738
      3343 9741 3356 9749 3376 9718 3373 9716
      3372 9711 3375 9709 3380 9711 3385 9704
TIME...MOT...LOC 1920Z 221DEG 31KT 3354 9719

$$
375 
WWUS54 KFWD 201936
SVSFWD

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE FORT WORTH TX
236 PM CDT FRI MAY 20 2011

TXC097-121-201945-
/O.CON.KFWD.SV.W.0293.000000T0000Z-110520T1945Z/
DENTON TX-COOKE TX-
236 PM CDT FRI MAY 20 2011

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 245 PM CDT
FOR EASTERN COOKE AND NORTHWESTERN DENTON COUNTIES...

AT 235 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED A 
CLUSTER OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING QUARTER SIZE 
HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH.  THESE STORMS WERE 
CENTERED 5 MILES SOUTHEAST OF GAINESVILLE...MOVING NORTHEAST AT 35 
MPH.

THE SEVERE THUNDERSTORMS WILL BE NEAR...
  CALLISBURG AROUND 245 PM CDT...

THIS WILL IMPACT I-35 BETWEEN MILE MARKERS 480 AND 503.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

FOR YOUR PROTECTION MOVE TO A STURDY SHELTER UNTIL THE STORM HAS
PASSED.

HEAVY RAINS MAY FLOOD LOW LYING AREAS SUCH AS STREETS...DITCHES AND
UNDERPASSES. AVOID THESE AREAS AND DO NOT CROSS FLOODED ROADS AS THEY
MAY BE WASHED OUT.

&&

LAT...LON 3388 9694 3342 9694 3320 9739 3343 9738
      3368 9730 3376 9718 3373 9716 3372 9711
      3375 9709 3380 9711 3382 9708 3382 9706
      3385 9704
TIME...MOT...LOC 1935Z 231DEG 30KT 3361 9706

$$
674 
WWUS54 KFWD 201947
SVSFWD

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE FORT WORTH TX
247 PM CDT FRI MAY 20 2011

TXC097-121-201957-
/O.EXP.KFWD.SV.W.0293.000000T0000Z-110520T1945Z/
DENTON TX-COOKE TX-
247 PM CDT FRI MAY 20 2011

...THE SEVERE THUNDERSTORM WARNING FOR EASTERN COOKE AND NORTHWESTERN
DENTON COUNTIES EXPIRED AT 245 PM CDT...

AT 247 PM CDT THE SEVERE THUNDERSTORM THAT PROMPTED THE WARNING
WEAKENED AND WAS NO LONGER SEVERE.

RADAR INDICATED THAT HEAVY RAIN...SMALL HAIL...AND GUSTY WINDS WERE 
STILL POSSIBLE FROM THUNDERSTORMS IN DENTON AND EASTERN COOKE 
COUNTIES. 

LAT...LON 3388 9694 3342 9694 3320 9739 3343 9738
      3368 9730 3376 9718 3373 9716 3372 9711
      3375 9709 3380 9711 3382 9708 3382 9706
      3385 9704
TIME...MOT...LOC 1936Z 231DEG 30KT 3361 9705

$$

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Fort Worth, TX wrote its last area forecast discussion before this severe thunderstorm warning went out at May 20, 12:32 PM CDT, 1 hour 32 minutes earlier.

Area forecast discussion, May 20, 12:32 PM CDT, 1 hour 32 minutes before
AREA FORECAST DISCUSSION...UPDATED
NATIONAL WEATHER SERVICE FORT WORTH TX
1232 PM CDT FRI MAY 20 2011

.AVIATION...
VERY CHALLENGING TAF PERIOD CONTINUES DUE TO UNCERTAINTY IN
CONVECTIVE COVERAGE AND MODE FOR THE REMAINDER OF THE DAY AND
A RETURN OF MVFR CIGS OVERNIGHT.

A LARGE UPPER LEVEL TROUGH REMAINS WELL WEST OF THE REGION AND
WILL AID IN THUNDERSTORM DEVELOPMENT ACROSS THE REGION FOR THE
REMAINDER OF THE DAY. A SECOND LINE OF THUNDERSTORMS IS NOW
DEVELOPING ALONG A LINE FROM BOWIE TO MINERAL WELLS TO SAN SABA.
IF THIS LINE OF STORMS HOLDS TOGETHER AS IT MOVES NORTHEAST...IT
WILL AFFECT THE TAF SITES AROUND 20-21Z. IF THE STORMS DISSIPATE
BEFORE REACHING THE TAF SITES...ANOTHER ROUND OF STORMS WILL
LIKELY DEVELOP WEST OF THE TAF SITES AND COULD IMPACT THE TAF
SITES BY THE EVENING HOURS. FOR MUCH OF THE AFTERNOON IT WILL BE
WAIT-AND-SEE WITH MULTIPLE TAF AMENDMENTS POSSIBLE DUE TO
CONVECTIVE TRENDS. FOR NOW...WILL CARRY VCTS AT THE TAF SITES FROM
20/20-21/00Z WITH A CB MENTION THROUGH 02Z. SOUTHERLY WINDS WILL
PREVAIL TODAY BUT MAY TEMPORARILY BECOME WESTERLY WITHIN ANY
THUNDERSTORMS.

LOW LEVEL MOISTURE WILL LIKELY NOT SCOUR OUT TONIGHT WITH THE
DRYLINE STILL WEST OF THE TAF SITES. MVFR CIGS ARE EXPECTED TO
DEVELOP BUT THERE IS A POSSIBILITY THAT THE MVFR CIGS WILL REMAIN
EAST OF THE METROPLEX TAF SITES. AS THE LOW LEVEL WINDS VEER TO
THE SOUTHWEST BY 13-14Z...ANY STRATUS WILL BE PUSHED EAST OF ALL
TAF SITES AND VFR WILL PREVAIL THROUGH THE AFTERNOON HOURS ON
SATURDAY.

82/JLD

&&

.PREV DISCUSSION... /ISSUED 302 AM CDT FRI MAY 20 2011/
AIRCRAFT SOUNDINGS SHOW THAT THE CAP HAS BEEN LIFTING DURING THE
EVENING IN RESPONSE TO THE LARGE SCALE FORCING. THIS HAS RESULTED
IN STEEP MID LEVEL LAPSE RATES THAT WILL INCREASE THE HAIL THREAT
TODAY/TONIGHT. ONGOING CONVECTIVE LINE LOCATED FROM VERNON TO BIG
SPRING CURRENTLY MOVING EAST AT 24 KNOTS...AND IT SHOULD REACH
OUR FAR WESTERN COUNTIES SOMETIME NEAR 5 AM. AS THE MORNING
PROGRESSES...THE LLVL JET WILL WEAKEN AND THE LINE SHOULD DEVELOP
BREAKS/SPLITS AND BECOME LESS ORGANIZED. DRY LINE WILL STOP ITS
EASTWARD PROGRESSION NEAR OUR WESTERN COUNTIES...BUT STORM
GENERATED COLD POOL SHOULD CONTINUE TO PUSH CONVECTION EAST ACROSS
THE AREA DURING THE DAY. AS DAYTIME HEATING INCREASES...EXPECT
CONVECTION TO INCREASE AGAIN ACROSS CENTRAL/EASTERN PORTIONS OF
NORTH TEXAS INTO THE EVENING.

ON SATURDAY MORNING A WEAK COLD FRONT WILL PUSH THE MOISTURE
EAST...AND CONVECTION SHOULD BE LIMITED TO SOUTHEASTERN COUNTIES.
FRONT BACKS UP AGAIN ON SUNDAY AND BY AFTERNOON IS ORIENTED
SOUTHWEST/NORTHEAST JUST WEST OF YOUNG COUNTY...PROVIDING A FOCUS
FOR MORE STORM CHANCES.

SERIES OF DISTURBANCES IN SOUTHWEST FLOW WILL KEEP PERIODS OF LOW
POPS IN THE FORECAST THROUGH WEDNESDAY...WHEN NEXT UPPER LOW
MOVES EAST ACROSS KANSAS BRINGING ANOTHER DRY LINE PUSH AND A
ROUND OF THUNDERSTORMS. MODELS THEN SHOW RIDGING DEVELOPING
THURSDAY ACROSS WESTERN STATES...WHICH SHOULD PRODUCE A PERIOD OF
DRY WEATHER ACROSS THE AREA. 84

&&

.PRELIMINARY POINT TEMPS/POPS...
DALLAS-FT. WORTH, TX  84  70  86  72  88 /  70  50  10  10  20
WACO, TX              89  70  88  75  88 /  50  40  20  20  20
PARIS, TX             79  69  83  68  82 /  70  70  20  20  20
DENTON, TX            84  68  86  69  87 /  70  50  10  10  20
MCKINNEY, TX          81  69  84  70  85 /  70  50  10  10  20
DALLAS, TX            85  70  86  72  87 /  70  50  10  10  20
TERRELL, TX           84  69  84  73  85 /  70  60  20  20  20
CORSICANA, TX         87  69  86  74  86 /  60  50  20  20  20
TEMPLE, TX            88  69  88  73  88 /  50  40  20  20  10
MINERAL WELLS, TX     88  62  87  69  88 /  60  30  10  10  20

&&

.FWD WATCHES/WARNINGS/ADVISORIES...
NONE.

&&

82/69
Hazardous weather outlook, May 20, 3:12 AM CDT, 10 hours 52 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE FORT WORTH TX
312 AM CDT FRI MAY 20 2011

TXZ091>095-100>107-115>123-129>135-141>148-156>162-174-175-210815-
MONTAGUE-COOKE-GRAYSON-FANNIN-LAMAR-YOUNG-JACK-WISE-DENTON-COLLIN-
HUNT-DELTA-HOPKINS-STEPHENS-PALO PINTO-PARKER-TARRANT-DALLAS-
ROCKWALL-KAUFMAN-VAN ZANDT-RAINS-EASTLAND-ERATH-HOOD-SOMERVELL-
JOHNSON-ELLIS-HENDERSON-COMANCHE-MILLS-HAMILTON-BOSQUE-HILL-NAVARRO-
FREESTONE-ANDERSON-LAMPASAS-CORYELL-BELL-MCLENNAN-FALLS-LIMESTONE-
LEON-MILAM-ROBERTSON-
312 AM CDT FRI MAY 20 2011

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH TEXAS.

.DAY ONE...TODAY AND TONIGHT.
THERE IS A GOOD CHANCE OF THUNDERSTORMS ACROSS ALL OF NORTH TEXAS
TODAY AND TONIGHT. ATMOSPHERIC CONDITIONS ARE FAVORABLE FOR SOME
OF THESE THUNDERSTORMS TO BECOME SEVERE. THE MAIN SEVERE WEATHER
THREATS ARE DAMAGING WINDS AND LARGE HAIL. HEAVY RAINFALL AND
LOCALIZED FLOODING WILL BE POSSIBLE WHEREVER THUNDERSTORMS MOVE
OVER THE SAME LOCATION MULTIPLE TIMES.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY.
LOW THUNDERSTORM CHANCES WILL CONTINUE FROM SATURDAY THROUGH
WEDNESDAY ACROSS VARIOUS PORTIONS OF NORTH TEXAS EACH DAY.
ISOLATED SEVERE THUNDERSTORMS ARE POSSIBLE.

.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION MAY BE REQUESTED.

In the hours before

Special weather statement, May 20, 10:54 AM CDT, 3 hours 10 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE FORT WORTH TX
1054 AM CDT FRI MAY 20 2011

TXZ094-095-201630-
FANNIN TX-LAMAR TX-
1054 AM CDT FRI MAY 20 2011

...SIGNIFICANT WEATHER ADVISORY FOR...
  NORTHEASTERN FANNIN COUNTY
  LAMAR COUNTY

AT 1054 AM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED A
STRONG THUNDERSTORM 17 MILES EAST OF BONHAM...MOVING NORTHEAST AT 40
MPH.

CITIES IN THE PATH OF THIS STORM INCLUDE HONEY GROVE AND PARIS.

PENNY-SIZED HAIL AND WIND GUSTS TO 40 MPH CAN BE EXPECTED FROM THIS
STORM.

LAT...LON 3365 9542 3346 9591 3361 9604 3385 9586
      3384 9583 3387 9581 3385 9577 3388 9577
      3390 9575 3389 9569 3391 9568 3391 9558
TIME...MOT...LOC 1554Z 234DEG 34KT 3359 9588

42/MM
Special weather statement, May 20, 12:07 PM CDT, 1 hour 57 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE FORT WORTH TX
1207 PM CDT FRI MAY 20 2011

TXZ142-201730-
MILLS TX-
1207 PM CDT FRI MAY 20 2011

...SIGNIFICANT WEATHER ADVISORY FOR...
  WESTERN MILLS COUNTY

AT 1207 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED A
STRONG THUNDERSTORM 9 MILES NORTH OF RICHLAND SPRINGS...MOVING
NORTHEAST AT 35 MPH.

CITIES IN THE PATH OF THIS STORM INCLUDE MULLIN.

FREQUENT CLOUD TO GROUND LIGHTNING...HEAVY RAINFALL...PEA-SIZED
HAIL...AND WIND GUSTS TO 40 MPH CAN BE EXPECTED FROM THIS STORM.

LAT...LON 3151 9897 3162 9878 3169 9876 3172 9851
      3165 9844 3144 9862 3140 9870 3141 9874
      3137 9876 3141 9879 3140 9885 3144 9887
      3143 9893 3145 9895 3144 9897 3146 9900
TIME...MOT...LOC 1707Z 217DEG 30KT 3141 9892

42/MM
Special weather statement, May 20, 12:32 PM CDT, 1 hour 32 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE FORT WORTH TX
1232 PM CDT FRI MAY 20 2011

TXZ142-201800-
MILLS TX-
1232 PM CDT FRI MAY 20 2011

...SIGNIFICANT WEATHER ADVISORY FOR...
  MILLS COUNTY

AT 1231 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED A
STRONG THUNDERSTORM 16 MILES NORTHEAST OF RICHLAND SPRINGS...MOVING
NORTHEAST AT 30 MPH.

CITIES IN THE PATH OF THIS STORM INCLUDE MULLIN.

CLOUD TO GROUND LIGHTNING...HEAVY RAINFALL...PEA-SIZED HAIL...AND
WIND GUSTS TO 40 MPH CAN BE EXPECTED FROM THIS STORM.

IF THIS STORM INTENSIFIES...A SEVERE WEATHER WARNING MAY BE NEEDED.

A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 800 PM CDT FRIDAY
EVENING FOR CENTRAL TEXAS.

LAT...LON 3159 9884 3162 9878 3167 9878 3169 9876
      3172 9852 3163 9842 3162 9842 3140 9870
      3141 9874 3139 9875 3147 9891
TIME...MOT...LOC 1731Z 211DEG 27KT 3150 9877

42/MM
Special weather statement, May 20, 12:36 PM CDT, 1 hour 28 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE FORT WORTH TX
1236 PM CDT FRI MAY 20 2011

TXZ102-117-201800-
WISE TX-PARKER TX-
1236 PM CDT FRI MAY 20 2011

...SIGNIFICANT WEATHER ADVISORY FOR...
  NORTHERN PARKER COUNTY
  WISE COUNTY

AT 1236 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED A
STRONG THUNDERSTORM 10 MILES NORTHEAST OF MINERAL WELLS...MOVING
NORTHEAST AT 40 MPH.

CITIES IN THE PATH OF THIS STORM INCLUDE AURORA...BOYD...BRIAR...
BRIDGEPORT...DECATUR...SPRINGTOWN...BOONSVILLE...COTTONDALE AND
POOLVILLE.

CLOUD TO GROUND LIGHTNING...HEAVY RAINFALL...PEA-SIZED HAIL...AND
WIND GUSTS TO 40 MPH CAN BE EXPECTED FROM THIS STORM.

LAT...LON 3304 9742 3299 9752 3299 9754 3298 9754
      3276 9798 3294 9805 3300 9799 3300 9792
      3309 9792 3338 9767
TIME...MOT...LOC 1736Z 220DEG 33KT 3295 9790
Local storm report, May 20, 1:34 PM CDT, 30 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE FORT WORTH TX
134 PM CDT FRI MAY 20 2011

..TIME..    ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE..    ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0125 PM     HAIL             GOLDTHWAITE             31.45N  98.57W
05/20/2011  E1.75 INCH       MILLS              TX   LAW ENFORCEMENT

            GOLFBALLS REPORTED IN GOLDTHWAITE
Special weather statement, May 20, 1:48 PM CDT, 16 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE FORT WORTH TX
148 PM CDT FRI MAY 20 2011

TXZ092-102-103-201915-
DENTON TX-WISE TX-COOKE TX-
148 PM CDT FRI MAY 20 2011

...SIGNIFICANT WEATHER ADVISORY FOR...
  COOKE COUNTY
  WESTERN DENTON COUNTY
  EASTERN WISE COUNTY

AT 148 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED A
STRONG THUNDERSTORM 12 MILES NORTHEAST OF DECATUR...MOVING NORTHEAST
AT 30 MPH.

CITIES IN THE PATH OF THIS STORM INCLUDE ARGYLE...AURORA...
BARTONVILLE...BOYD...CALLISBURG...COPPER CANYON...CORRAL CITY...
DENTON...DOUBLE OAK...FLOWER MOUND...GAINESVILLE...JUSTIN...KRUM...
LINDSAY...MUENSTER...NORTHLAKE...ROANOKE...SANGER...TROPHY CLUB AND
RAY ROBERTS PARK JOHNSON BRANCH.

CLOUD TO GROUND LIGHTNING...HEAVY RAINFALL...PEA-SIZED HAIL...AND
WIND GUSTS TO 40 MPH CAN BE EXPECTED FROM THIS STORM.

LAT...LON 3299 9709 3299 9763 3388 9734 3387 9726
      3392 9724 3391 9719 3386 9716 3382 9720
      3376 9718 3372 9711 3380 9711 3382 9706
      3385 9710 3386 9701 3391 9699 3394 9700
      3394 9698
TIME...MOT...LOC 1848Z 206DEG 26KT 3338 9744

42/MM

The office that day

Everything else NWS Fort Worth, TX issued on the same UTC day.

IssuedProductOfficeCountiesLasted
May 20, 8:52 AM CDTSpecial Weather StatementFWDJack23 min
May 20, 9:27 AM CDTSpecial Weather StatementFWDErath33 min
May 20, 10:20 AM CDTSpecial Weather StatementFWDCooke25 min
May 20, 10:54 AM CDTSpecial Weather StatementFWDLamar36 min
May 20, 12:07 PM CDTSpecial Weather StatementFWDMills23 min
May 20, 12:32 PM CDTSpecial Weather StatementFWDMills28 min
May 20, 12:36 PM CDTSpecial Weather StatementFWDWise24 min
May 20, 12:46 PM CDTSevere Thunderstorm WarningFWDParker, Wise59 min
May 20, 1:15 PM CDTSevere Thunderstorm WarningFWDHamilton, Mills45 min
May 20, 1:48 PM CDTSpecial Weather StatementFWDCooke, Denton27 min
May 20, 2:09 PM CDTSpecial Weather StatementFWDDallas36 min
May 20, 2:13 PM CDTSevere Thunderstorm WarningFWDCollin, Dallas47 min
May 20, 2:16 PM CDTSevere Thunderstorm WarningFWDParker, Tarrant44 min
May 20, 2:38 PM CDTSevere Thunderstorm WarningFWDCoryell, Hamilton, Lampasas52 min
May 20, 2:40 PM CDTSpecial Weather StatementFWDGrayson35 min
May 20, 2:46 PM CDTAreal Flood AdvisoryFWDCooke, Grayson119 min
May 20, 2:58 PM CDTSpecial Weather StatementFWDHood32 min
May 20, 3:23 PM CDTSpecial Weather StatementFWDFannin37 min
May 20, 3:25 PM CDTSpecial Weather StatementFWDTarrant35 min
May 20, 3:45 PM CDTSevere Thunderstorm WarningFWDDallas, Tarrant30 min
May 20, 3:47 PM CDTSevere Thunderstorm WarningFWDAnderson, Freestone, Leon58 min
May 20, 3:59 PM CDTSpecial Weather StatementFWDHunt, Rockwall31 min
May 20, 4:03 PM CDTSevere Thunderstorm WarningFWDCollin, Denton27 min
May 20, 4:12 PM CDTSevere Thunderstorm WarningFWDDallas, Tarrant48 min
May 20, 4:28 PM CDTSevere Thunderstorm WarningFWDCollin, Fannin, Hunt62 min
May 20, 4:40 PM CDTAreal Flood AdvisoryFWDCollin, Fannin, Grayson, Hunt3 hr
May 20, 4:52 PM CDTAreal Flood AdvisoryFWDDallas, Tarrant3 hr
May 20, 4:52 PM CDTSpecial Weather StatementFWDCoryell23 min
May 20, 5:13 PM CDTAreal Flood AdvisoryFWDLeon3 hr
May 20, 5:18 PM CDTSpecial Weather StatementFWDFreestone, Limestone27 min
May 20, 5:23 PM CDTFlash Flood WarningFWDFannin3 hr
May 20, 5:24 PM CDTSevere Thunderstorm WarningFWDHunt, Rains, Van Zandt66 min
May 20, 5:26 PM CDTSpecial Weather StatementFWDMcLennan34 min
May 20, 5:40 PM CDTFlash Flood WarningFWDLeon6 hr
May 20, 5:45 PM CDTSevere Thunderstorm WarningFWDFreestone, Limestone60 min
May 20, 5:54 PM CDTSevere Thunderstorm WarningFWDLeon66 min
May 20, 5:56 PM CDTSpecial Weather StatementFWDMcLennan34 min
May 20, 5:57 PM CDTSpecial Weather StatementFWDDelta, Fannin, Hopkins, Lamar33 min
May 20, 6:02 PM CDTSevere Thunderstorm WarningFWDKaufman58 min
May 20, 6:08 PM CDTAreal Flood AdvisoryFWDAnderson, Freestone, Limestone3 hr
May 20, 6:24 PM CDTSevere Thunderstorm WarningFWDEllis, Navarro52 min
May 20, 6:26 PM CDTAreal Flood AdvisoryFWDDelta, Hopkins, Hunt, Lamar, Rains3 hr
May 20, 6:35 PM CDTSpecial Weather StatementFWDFalls25 min
May 20, 6:48 PM CDTSevere Thunderstorm WarningFWDHenderson, Kaufman57 min

Nearby

Severe Thunderstorm Warnings in Texas, 2011Every severe thunderstorm warning in 2011

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.